Alert archive / Oklahoma / Flash Flood Warnings in 2020
Flash Flood Warning 34, NWS Norman, OK
NWS Norman, OK issued this flash flood warning at Jun 22, 2020, 1:06 AM CDT for Comanche County, Oklahoma. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 22, 2020, 1:06 AM CDT (06:06 UTC)
- Expired
- Jun 22, 2020, 4:00 AM CDT
- In force
- 3 hr
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
- Flood severity
- None
County Comanche County, OK
The radar
The Altus AFB radar (KFDR), 55 km from the middle of the area, began a volume at 06:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 6.1 hours before the alert went out and 118 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 42 J/kg
- Mixed-layer CIN
- -455 J/kg
- Mixed-layer LCL
- 1589 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 29 m²/s²
- 0-3 km storm-relative helicity
- 117 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
254
WGUS54 KOUN 220606
FFWOUN
OKC031-220900-
/O.NEW.KOUN.FF.W.0034.200622T0606Z-200622T0900Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Norman OK
106 AM CDT Mon Jun 22 2020
The National Weather Service in Norman has issued a
* Flash Flood Warning for...
Central Comanche County in southwestern Oklahoma...
* Until 400 AM CDT.
* At 105 AM CDT, Doppler radar and automated gauges indicated
thunderstorms producing heavy rain across the warned area. Up to
two inches of rain have already fallen. Flash flooding is ongoing
or expected to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar and automated gauges.
IMPACT...Flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other
drainage and low lying areas.
* Some locations that will experience flooding include...
Lawton, Cache, Geronimo, Medicine Park, Faxon, Fort Sill, Meers,
Lake Lawtonka and southeastern Wichita Mountains Wildlife Refuge.
Additional rainfall amounts of up to one inch are possible in the
warned area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
Please report flooding to your local law enforcement agency when you
can do so safely.
&&
LAT...LON 3468 9826 3445 9830 3445 9861 3461 9871
3480 9860
FLASH FLOOD...RADAR AND GAUGE INDICATED
EXPECTED RAINFALL...1-2 INCHES IN 1 HOUR
$$
031 follow-up statement
893
WGUS74 KOUN 220705
FFSOUN
Flash Flood Statement
National Weather Service Norman OK
205 AM CDT Mon Jun 22 2020
OKC031-220900-
/O.CON.KOUN.FF.W.0034.000000T0000Z-200622T0900Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Comanche OK-
205 AM CDT Mon Jun 22 2020
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 400 AM CDT FOR
CENTRAL COMANCHE COUNTY...
At 205 AM CDT, Doppler radar and automated gauges indicated
thunderstorms producing heavy rain across the warned area. Up to two
inches of rain have already fallen. Flash flooding is ongoing or
expected to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar and automated gauges.
IMPACT...Flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other drainage
and low lying areas.
Some locations that will experience flooding include...
Lawton, Cache, Geronimo, Medicine Park, Faxon, Fort Sill, Meers, Lake
Lawtonka and southeastern Wichita Mountains Wildlife Refuge.
Additional rainfall amounts of 1 to 2 inches are possible in the
warned area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
Please report flooding to your local law enforcement agency when you
can do so safely.
&&
LAT...LON 3468 9826 3445 9830 3445 9861 3461 9871
3480 9860
FLASH FLOOD...RADAR AND GAUGE INDICATED
$$
03What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this flash flood warning went out at Jun 21, 10:56 PM CDT, 2 hours 10 minutes earlier.
Area forecast discussion, Jun 21, 10:56 PM CDT, 2 hours 10 minutes before
Area Forecast Discussion National Weather Service Norman OK 1056 PM CDT Sun Jun 21 2020 ...New AVIATION... .SHORT TERM... (This evening through Monday) Issued at 215 PM CDT Sun Jun 21 2020 Lingering showers have ended across the region, and attention has been shifted to later this afternoon and evening. Widespread high CAPE values across southwestern Kansas (CAPE > 5000J/kg) will be the focal point of developing storms later this afternoon. In the upper levels, a shortwave trough moving through southwest Kansas and northwestern Oklahoma will enhance any severe potential of storms that develop. Northwesterly flow aloft will bring these storms that develop into northwestern Oklahoma this evening. The main concern with these storms will be the widespread wind threat with the linear configuration of the line and the significant instability these storms have to work with initially in northwestern Oklahoma. Modest shear (Effective Shear ~30-35kts) will result in a chance for some large and possibility significant hail up to 2", and while the overall lower level shear is not significant (0-1km shear >10kts), some attention will need to be paid to the western end of the line, where enhanced rotation may develop that could lead to larger sizes of hail and the possibility of a tornado. As the storms enter further into Oklahoma, instability decreases, thanks in part to the lingering showers and storms in the area. The big uncertainty with these storms this evening will be the rate of return of instability in central Oklahoma and if the storms are able to maintain their intensity. As the storms continue into the evening and the lower level jet intensity increases, there may be an increase in precipitation within the MCS and additional flooding concerns. The placement of the lower level jet has varied between models and model runs, with some models keeping the LLJ west of the impacted area and having little influence tonight, and other (namely the NAM) putting the LLJ through central Oklahoma. If the LLJ has a placement through central Oklahoma and influences the storms, flooding concerns will increase through the overnight hours. Zwink && .LONG TERM... (Monday night through next Saturday) Issued at 215 PM CDT Sun Jun 21 2020 Showers and storms will exit the area Monday morning and afternoon, which should result in some instability recovery through the afternoon. A cold front behind the showers will continue to move to the south through Monday afternoon. Additional showers and thunderstorm development is anticipated once this cold front interacts with increasing instability, in particular across southern Oklahoma and western north Texas Monday night into Tuesday. Damaging winds and large hail are a concern, as well as increased risks in flooding with the antecedent ground conditions and recent rainfall. The upper level northwesterly flow will continue through the middle of next week, with possible chances of precipitation primarily in northern Oklahoma. A more zonal flow appears to set in place later in the week, with a strong southerly wind and slightly warmer temperatures will begin moving into the area. Long range models indicate a chance for a shortwave trough developing in the flow and moving through the region over the next weekend with some precipitation chances in northern Oklahoma, however the strength and timing of the shortwave trough is still uncertain. Zwink && .AVIATION... (06Z TAFS) Issued at 1051 PM CDT Sun Jun 21 2020 Line of thunderstorms currently pushing southeastward across western and central Oklahoma over the next several hours, impacting KOKC and KOUN, with impacts at KLAW and KPNC also expected but a lower probability. Expect strong wind gusts in the vicinity of these storms. Outside of thunderstorms, expect VFR conditions tonight into tomorrow. Additional storms are possible across tomorrow evening, most likely across southern Oklahoma ahead of a cold front. && .PRELIMINARY POINT TEMPS/POPS... Oklahoma City OK 91 70 88 67 / 60 80 20 70 Hobart OK 95 72 93 68 / 20 60 20 60 Wichita Falls TX 95 73 96 71 / 40 20 20 60 Gage OK 94 65 90 64 / 10 70 20 40 Ponca City OK 92 68 88 66 / 20 60 30 40 Durant OK 89 72 92 71 / 70 70 60 80 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...None. TX...None. && SHORT TERM...50 LONG TERM....50 AVIATION...08
Hazardous weather outlook, Jun 21, 11:54 AM CDT, 13 hours 12 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Norman OK 1154 AM CDT Sun Jun 21 2020 OKZ004>048-050>052-TXZ083>090-221700- Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton- Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman- Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 1154 AM CDT Sun Jun 21 2020 This hazardous weather outlook is for portions of northern... western...central...and southern Oklahoma...and western north Texas. .DAY ONE...Through Tonight... .Thunderstorms... Severe storms will be possible across the area with an Enhanced risk across portions of northern and central Oklahoma. Location... The Enhanced risk is generally the area north of I-40. A Slight risk is the area north of a line from Altus and Duncan, to Sulphur and Coalgate Oklahoma. Timing... Another round of severe storms will be possible across the area early this evening into tonight. Impacts... Up to baseball size hail and wind gusts to 70 mph will be the main concerns. There is also a low chance for a tornado, mainly across portions of northwest Oklahoma. Locally heavy rain will also be a concern. Discussion... Storms are expected to develop early this evening, initially affecting portions of northern Oklahoma. The storms will then likely develop into one or more lines that continue to move across the area this evening and overnight. Severe storms will be possible with large hail and strong wind gusts the main concerns initially. Damaging winds are then expected to become even more of a concern this evening with the transition to one or more lines of storms. .SPOTTER AND EMERGENCY MANAGEMENT STATEMENT... Storm spotter groups and emergency management personnel across the area should prepare for severe weather operations late this afternoon and tonight. .DAYS TWO THROUGH SEVEN...Monday through Saturday... .Thunderstorms... Storms will be possible during the day Monday but higher chances will be Monday evening and night. Strong to severe storms will be possible once again with a Slight risk across much of the area. Large hail and damaging winds will be the main concerns. Locally heavy rain will also be possible. Showers and thunderstorms will remain possible across at least portions of the area through the rest of the week. Some strong to severe storms could be possible. However, what occurs on one day could be somewhat dependent on what occurred the previous day and night and the impact on the airmass. Get graphics and more details at weather.gov/norman...and follow our weather forecast office on Twitter and Facebook.
In the hours before
Local storm report, Jun 22, 12:28 AM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE NORMAN OK
1228 AM CDT MON JUN 22 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1215 AM TSTM WND GST 2 S LAWTON 34.57N 98.42W
06/22/2020 M60.00 MPH COMANCHE OK ASOS
&&
PWLocal storm report, Jun 22, 12:31 AM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1231 AM CDT MON JUN 22 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1220 AM TSTM WND GST 4 NW WALTERS 34.40N 98.36W
06/22/2020 M60 MPH COTTON OK MESONET
&&
PWLocal storm report, Jun 22, 12:35 AM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1235 AM CDT MON JUN 22 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1230 AM FLOOD 1 N MEERS 34.79N 98.57W
06/22/2020 COMANCHE OK FIRE DEPT/RESCUE
WATER A FEW INCHES DEEP FLOWING OVER THE ROAD ALONG
HIGHWAY 115 NEAR THE MEERS FIRE DEPARTMENT.
&&
PWSpecial weather statement, Jun 22, 12:48 AM CDT, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
1248 AM CDT Mon Jun 22 2020
OKZ029>032-042-220645-
Pottawatomie OK-Pontotoc OK-Cleveland OK-Hughes OK-Seminole OK-
1248 AM CDT Mon Jun 22 2020
...SIGNIFICANT WEATHER ADVISORY FOR central Pottawatomie...
northwestern Pontotoc...east central Cleveland...northern Hughes and
Seminole Counties Until 145 AM CDT...
AT 1246 AM CDT, strong thunderstorms were along a line extending from
4 miles southwest of Boley to near Seminole to 6 miles northeast of
Rosedale, moving east at 35 MPH.
HAZARDS INCLUDE...
Wind gusts to 40 MPH...
Locations impacted include...
Shawnee, Seminole, Tecumseh, Holdenville, Wewoka, Konawa, Wetumka,
Byng, Maud, Earlsboro, Bowlegs, Dustin, Asher, Tribbey, Cromwell, St.
Louis, Horntown, Yeager, Brooksville and Macomb.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
&&
LAT...LON 3520 9603 3487 9672 3494 9693 3496 9693
3495 9695 3505 9723 3533 9690 3547 9663
3540 9662 3539 9661 3541 9659 3539 9653
3544 9657 3545 9655 3543 9649 3546 9648
3545 9644 3529 9644 3529 9598
TIME...MOT...LOC 0546Z 275DEG 29KT 3544 9653 3525 9666 3500 9714
03Local storm report, Jun 22, 12:49 AM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1249 AM CDT MON JUN 22 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1245 AM FLOOD 5 NW MEERS 34.83N 98.63W
06/22/2020 COMANCHE OK FIRE DEPT/RESCUE
AT LEAST A FOOT OF WATER FLOWING ACROSS HWY 115 DUE TO A
NEARBY POND OVERFLOWING.
&&
PWSpecial weather statement, Jun 22, 1:00 AM CDT, 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE Norman OK 100 AM CDT Mon Jun 22 2020 OKZ016-021-022-220645- Washita OK-Beckham OK-Custer OK- 100 AM CDT Mon Jun 22 2020 ...SIGNIFICANT WEATHER ADVISORY FOR northwestern Washita... northeastern Beckham and southwestern Custer Counties Until 145 AM CDT... AT 1259 AM CDT, a strong thunderstorm was located near Canute, moving east at 30 MPH. HAZARDS INCLUDE... Hail up to the size of nickels... Wind gusts to 50 MPH... Minor flooding in areas of poor drainage... Heavy rain can lead to reduced visibility... Frequent cloud to ground lightning... Locations impacted include... Elk City, Clinton, Cordell, Burns Flat, Dill City, Canute, Bessie and Foss. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the weather situation closely and be alert for threatening weather conditions. && LAT...LON 3534 9956 3551 9957 3549 9885 3521 9889 TIME...MOT...LOC 0559Z 277DEG 27KT 3539 9927 03
The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 21, 7:20 PM CDT | Severe Thunderstorm Warning | OUN | Harper, Woods | 55 min |
| Jun 21, 7:49 PM CDT | Special Weather Statement | OUN | Woods | 41 min |
| Jun 21, 8:02 PM CDT | Severe Thunderstorm Warning | OUN | Ellis, Harper, Woods, Woodward | 58 min |
| Jun 21, 8:06 PM CDT | Severe Thunderstorm Warning | OUN | Alfalfa, Grant, Woods | 54 min |
| Jun 21, 8:40 PM CDT | Tornado Warning | OUN | Major, Woods, Woodward | 20 min |
| Jun 21, 8:46 PM CDT | Severe Thunderstorm Warning | OUN | Alfalfa, Blaine, Dewey, Ellis, Major, Woods and 1 more | 59 min |
| Jun 21, 8:59 PM CDT | Severe Thunderstorm Warning | OUN | Ellis | 46 min |
| Jun 21, 9:29 PM CDT | Severe Thunderstorm Warning | OUN | Ellis, Roger Mills, Woodward | 46 min |
| Jun 21, 9:34 PM CDT | Severe Thunderstorm Warning | OUN | Alfalfa, Blaine, Dewey, Garfield, Grant, Kingfisher and 2 more | 56 min |
| Jun 21, 9:55 PM CDT | Severe Thunderstorm Warning | OUN | Dewey, Ellis, Roger Mills | 50 min |
| Jun 21, 10:02 PM CDT | Special Weather Statement | OUN | Blaine | 28 min |
| Jun 21, 10:09 PM CDT | Severe Thunderstorm Warning | OUN | Ellis, Roger Mills | 66 min |
| Jun 21, 10:14 PM CDT | Special Weather Statement | OUN | Custer | 31 min |
| Jun 21, 10:24 PM CDT | Severe Thunderstorm Warning | OUN | Garfield, Kingfisher, Logan | 51 min |
| Jun 21, 10:27 PM CDT | Severe Thunderstorm Warning | OUN | Custer, Dewey, Washita | 48 min |
| Jun 21, 10:34 PM CDT | Special Weather Statement | OUN | Blaine, Canadian | 41 min |
| Jun 21, 10:49 PM CDT | Special Weather Statement | OUN | Canadian | 26 min |
| Jun 21, 10:53 PM CDT | Severe Thunderstorm Warning | OUN | Blaine, Caddo, Custer, Kiowa, Washita | 52 min |
| Jun 21, 11:09 PM CDT | Special Weather Statement | OUN | Canadian | 51 min |
| Jun 21, 11:17 PM CDT | Special Weather Statement | OUN | Lincoln, Logan, Oklahoma, Payne | 43 min |
| Jun 21, 11:23 PM CDT | Severe Thunderstorm Warning | OUN | Caddo, Canadian, Cleveland, Grady, McClain, Oklahoma | 53 min |
| Jun 21, 11:28 PM CDT | Special Weather Statement | OUN | Ellis | 47 min |
| Jun 21, 11:33 PM CDT | Severe Thunderstorm Warning | OUN | Caddo, Comanche, Grady, Jackson, Kiowa, Stephens and 2 more | 42 min |
| Jun 21, 11:36 PM CDT | Special Weather Statement | OUN | Beckham, Roger Mills, Washita | 69 min |
| Jun 21, 11:52 PM CDT | Severe Thunderstorm Warning | OUN | Beckham, Roger Mills | 53 min |
| Jun 21, 11:58 PM CDT | Severe Thunderstorm Warning | OUN | Cleveland, Garvin, Grady, McClain, Stephens | 62 min |
| Jun 22, 12:06 AM CDT | Special Weather Statement | OUN | Cotton, Jackson, Tillman | 39 min |
| Jun 22, 12:13 AM CDT | Severe Thunderstorm Warning | OUN | Caddo, Comanche, Cotton, Grady, Jefferson, Kiowa and 2 more | 47 min |
| Jun 22, 12:42 AM CDT | Areal Flood Advisory | OUN | Beckham, Custer, Dewey, Ellis, Greer, Kiowa and 2 more | 3 hr |
| Jun 22, 12:43 AM CDT | Areal Flood Advisory | OUN | Caddo, Comanche, Cotton, Kiowa, Tillman | 3 hr |
| Jun 22, 12:45 AM CDT | Severe Thunderstorm Warning | OUN | Carter, Cleveland, Garvin, Grady, Jefferson, McClain and 4 more | 45 min |
| Jun 22, 12:48 AM CDT | Special Weather Statement | OUN | Pottawatomie, Seminole | 57 min |
| Jun 22, 12:57 AM CDT | Severe Thunderstorm Warning | OUN | Comanche, Cotton, Jefferson, Stephens, Tillman | 48 min |
| Jun 22, 1:00 AM CDT | Special Weather Statement | OUN | Washita | 45 min |
| Jun 22, 1:23 AM CDT | Severe Thunderstorm Warning | OUN | Carter, Jefferson, Johnston, Love, Marshall, Murray | 52 min |
| Jun 22, 1:27 AM CDT | Special Weather Statement | OUN | Coal, Hughes, Pontotoc, Seminole | 63 min |
| Jun 22, 1:41 AM CDT | Severe Thunderstorm Warning | OUN | Cotton, Jefferson | 49 min |
| Jun 22, 2:07 AM CDT | Special Weather Statement | OUN | Roger Mills | 38 min |
| Jun 22, 2:21 AM CDT | Severe Thunderstorm Warning | OUN | Beckham, Custer, Roger Mills, Washita | 39 min |
| Jun 22, 2:59 AM CDT | Severe Thunderstorm Warning | OUN | Beckham, Roger Mills, Washita | 46 min |
| Jun 22, 3:26 AM CDT | Special Weather Statement | OUN | Comanche, Kiowa | 34 min |
| Jun 22, 4:01 AM CDT | Areal Flood Advisory | OUN | Caddo, Comanche, Cotton, Kiowa | 3 hr |
| Jun 22, 4:07 AM CDT | Special Weather Statement | OUN | Comanche | 38 min |
Nearby
Flash Flood Warnings in Oklahoma, 2020Every flash flood warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.